MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC COMPRESSION SLEEVE ATTACHMENT FOR 4.5MM HCS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC COMPRESSION SLEEVE ATTACHMENT FOR 4.5MM HCS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03.226.038
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A manufacturing record evaluation could not be performed as the lot number could not be determined from the image.Customer quality investigation: the instrument(s) was not returned, and the investigation will be completed based on the supplied image(s).The image(s) was reviewed, and the complaint condition was confirmed, as it can be seen that the one of distal flanges is bent inward which will hinder the functionality.As the instrument(s) was not returned and as received, dimensional, material or drawing reviews are not applicable.A manufacturing record evaluation could not be performed as the lot number could not be determined from the image.Conclusion: there is no indication that a design or manufacturing issue contributed to the complaint as the circumstances during the time of the event are unknown.No new malfunctions were observed during this investigation (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2021 that the instrument was in poor condition and close to its definitive expiration date.The piece was not used intra-surgically but this issue was discovered after opening the sterile package.The tips of the anchor were deviated.This report is for one (1) compression sleeve attachment for 4.5mm hcs.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.Image review: the image(s) was reviewed, and the complaint condition was confirmed, as it can be seen that the one of distal flanges is bent inward which will hinder the functionality.There is no indication that a design or manufacturing issue contributed to the complaint as the circumstances during the time of the event are unknown.No new malfunctions were observed during this investigation (based on the images) that may have contributed to the complaint condition.Visual inspection: the attach f/compress-sleeve f/hcs ø4.5 (p/n: 03.226.038, lot number: 2418870) was received at us cq.Upon visual inspection, the one of distal flanges is bent inward which will impact the functionality of the device.Additionally, scratches and fading etch were observed on the device.No other issues were identified with the returned device.Dimensional inspection: complaint relevant dimensional inspection could not be conducted due to post manufacturing damage and geometry of the device.Document/specification review: the relevant documents were reviewed: no design issues or discrepancies were identified.Investigation conclusion: this complaint could be confirmed as one of the distal flange on the returned device is bent.No definitive root cause could be determined based on the provided information.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H3, h4, h6: a device history record (dhr) review was conducted: part: 03.226.038, lot: 2418870, manufacturing site: bettlach, release to warehouse date: 26 nov 2008.Due to the age of more than 10 years of the complained device a wear or use related root cause is the most likely reason of the complained malfunction.Per franchise complaint product investigation procedure for complaints for which a non-manufacturing related probable cause has been identified no manufacturing record evaluation is required.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
COMPRESSION SLEEVE ATTACHMENT FOR 4.5MM HCS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11863560
Report Number2939274-2021-02492
Device Sequence Number13727878
Product Code LXH
UDI-Device Identifier07611819989566
UDI-Public07611819989566
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.226.038
Device Lot Number2418870
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2021
Initial Date Received by Manufacturer 04/26/2021
Supplement Date Received by Manufacturer06/03/2021
Initial Report FDA Received Date05/21/2021
Supplement Report FDA Received Date06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR